Alert archive / Indiana / Frost Advisories in 2012
Frost Advisory 6, NWS Northern Indiana
NWS Northern Indiana issued this frost advisory at Sep 23, 2012, 3:17 PM EDT for 8 counties in Ohio; 21 counties in Indiana; 4 counties in Michigan. It took effect at Sep 24, 2012, 3:00 AM EDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Sep 23, 2012, 3:17 PM EDT (19:17 UTC)
- In effect from
- Sep 24, 2012, 3:00 AM EDT
- Expired
- Sep 24, 2012, 8:00 AM EDT
- In force
- 5 hr
- Issued by
- NWS Northern Indiana
All 33 counties
Adams County, IN, Allen County, IN, Blackford County, IN, Cass County, IN, DeKalb County, IN, Elkhart County, IN, Fulton County, IN, Grant County, IN, Huntington County, IN, Jay County, IN, LaGrange County, IN, Marshall County, IN, Miami County, IN, Noble County, IN, Pulaski County, IN, Starke County, IN, Steuben County, IN, Wabash County, IN, Wells County, IN, White County, IN, Whitley County, IN, Branch County, MI, Cass County, MI, Hillsdale County, MI, Saint Joseph County, MI, Allen County, OH, Defiance County, OH, Fulton County, OH, Henry County, OH, Paulding County, OH, Putnam County, OH, Van Wert County, OH, Williams County, OH
The radar
The Northern Indiana radar (KIWX), 38 km from the middle of the area, began a volume at 19:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 7.3 hours before the alert went out and 233 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 6 J/kg
- Mixed-layer CIN
- -20 J/kg
- Mixed-layer LCL
- 733 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 65 m²/s²
- 0-3 km storm-relative helicity
- 78 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
177 WWUS73 KIWX 231917 NPWIWX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 317 PM EDT SUN SEP 23 2012 ...AREAS OF FROST EXPECTED TONIGHT... .CANADIAN HIGH PRESSURE WILL BUILD INTO THE REGION TONIGHT ALLOWING WINDS TO DIMINISH AND SKIES TO CLEAR. THIS WILL SUPPORT COOL OVERNIGHT LOWS INTO THE LOW TO MID 30S WITH AREAS OF FROST EXPECTED. INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004- 005-015-016-024-025-240330- /O.NEW.KIWX.FR.Y.0006.120924T0700Z-120924T1200Z/ LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB- STARKE-PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN- WHITE-CASS IN-MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD- JAY-BERRIEN-CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS- FULTON OH-DEFIANCE-HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...NEW CARLISLE...WALKERTON...ELKHART...GOSHEN... NAPPANEE...LAGRANGE...TOPEKA...SHIPSHEWANA...ANGOLA...FREMONT... KENDALLVILLE...LIGONIER...ALBION...AUBURN...GARRETT...KNOX... NORTH JUDSON...BASS LAKE...WINAMAC...FRANCESVILLE...MEDARYVILLE... PLYMOUTH...BREMEN...CULVER...ROCHESTER...AKRON...WARSAW... WINONA LAKE...SYRACUSE...MENTONE...COLUMBIA CITY...TRI-LAKES... SOUTH WHITLEY...FORT WAYNE...NEW HAVEN...MONTICELLO...BROOKSTON... MONON...LOGANSPORT...ROYAL CENTER...PERU...GRISSOM AFB...MEXICO... WABASH...NORTH MANCHESTER...HUNTINGTON...ROANOKE...BLUFFTON... OSSIAN...DECATUR...BERNE...MARION...GAS CITY...UPLAND... HARTFORD CITY...MONTPELIER...PORTLAND...DUNKIRK...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS... MARCELLUS...STURGIS...THREE RIVERS...WHITE PIGEON...MENDON... COLDWATER...BRONSON...HILLSDALE...LITCHFIELD...JONESVILLE... BRYAN...WAUSEON...ARCHBOLD...FAYETTE...SWANTON...DEFIANCE... SHERWOOD...HICKSVILLE...NAPOLEON...DESHLER...LIBERTY CENTER... PAULDING...ANTWERP...MELROSE...OTTAWA...PANDORA...KALIDA... FORT JENNINGS...VAN WERT...DELPHOS...OHIO CITY...LIMA... SPENCERVILLE 317 PM EDT SUN SEP 23 2012 /217 PM CDT SUN SEP 23 2012/ ...FROST ADVISORY IN EFFECT FROM 3 AM EDT /2 AM CDT/ TO 8 AM EDT /7 AM CDT/ MONDAY... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 3 AM EDT /2 AM CDT/ TO 8 AM EDT /7 AM CDT/ MONDAY. HAZARDOUS WEATHER... * TEMPERATURES ARE GENERALLY EXPECTED TO FALL INTO THE MID 30S TONIGHT...LIKELY ALLOWING AREAS OF FROST TO DEVELOP TOWARD DAYBREAK MONDAY MORNING. * ISOLATED AREAS MAY SEE TEMPERATURES BRIEFLY DROP TO NEAR FREEZING. IMPACTS... * SENSITIVE VEGETATION COULD BE DAMAGED BY FROST TOWARD DAYBREAK MONDAY MORNING IF LEFT UNPROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
4 follow-up statements
818 WWUS73 KIWX 240148 NPWIWX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 948 PM EDT SUN SEP 23 2012 ...AREAS OF FROST EXPECTED TONIGHT... .CANADIAN HIGH PRESSURE WILL BUILD INTO THE REGION TONIGHT ALLOWING WINDS TO DIMINISH AND SKIES TO CLEAR. THIS WILL SUPPORT COOL OVERNIGHT LOWS INTO THE LOW TO MID 30S WITH AREAS OF FROST EXPECTED. INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004- 005-015-016-024-025-241200- /O.CON.KIWX.FR.Y.0006.120924T0700Z-120924T1200Z/ LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB- STARKE-PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN- WHITE-CASS IN-MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD- JAY-BERRIEN-CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS- FULTON OH-DEFIANCE-HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...NEW CARLISLE...WALKERTON...ELKHART...GOSHEN... NAPPANEE...LAGRANGE...TOPEKA...SHIPSHEWANA...ANGOLA...FREMONT... KENDALLVILLE...LIGONIER...ALBION...AUBURN...GARRETT...KNOX... NORTH JUDSON...BASS LAKE...WINAMAC...FRANCESVILLE...MEDARYVILLE... PLYMOUTH...BREMEN...CULVER...ROCHESTER...AKRON...WARSAW... WINONA LAKE...SYRACUSE...MENTONE...COLUMBIA CITY...TRI-LAKES... SOUTH WHITLEY...FORT WAYNE...NEW HAVEN...MONTICELLO...BROOKSTON... MONON...LOGANSPORT...ROYAL CENTER...PERU...GRISSOM AFB...MEXICO... WABASH...NORTH MANCHESTER...HUNTINGTON...ROANOKE...BLUFFTON... OSSIAN...DECATUR...BERNE...MARION...GAS CITY...UPLAND... HARTFORD CITY...MONTPELIER...PORTLAND...DUNKIRK...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS... MARCELLUS...STURGIS...THREE RIVERS...WHITE PIGEON...MENDON... COLDWATER...BRONSON...HILLSDALE...LITCHFIELD...JONESVILLE... BRYAN...WAUSEON...ARCHBOLD...FAYETTE...SWANTON...DEFIANCE... SHERWOOD...HICKSVILLE...NAPOLEON...DESHLER...LIBERTY CENTER... PAULDING...ANTWERP...MELROSE...OTTAWA...PANDORA...KALIDA... FORT JENNINGS...VAN WERT...DELPHOS...OHIO CITY...LIMA... SPENCERVILLE 948 PM EDT SUN SEP 23 2012 /848 PM CDT SUN SEP 23 2012/ ...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM EDT /2 AM CDT/ TO 8 AM EDT /7 AM CDT/ MONDAY... HAZARDOUS WEATHER... * TEMPERATURES ARE GENERALLY EXPECTED TO FALL INTO THE LOW TO MID 30S TONIGHT...ALLOWING AREAS OF FROST TO DEVELOP TOWARD DAYBREAK MONDAY MORNING. * ISOLATED AREAS MAY SEE TEMPERATURES BRIEFLY DROP TO NEAR FREEZING. IMPACTS... * SENSITIVE VEGETATION COULD BE DAMAGED BY FROST TOWARD DAYBREAK MONDAY MORNING IF LEFT UNPROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
380 WWUS73 KIWX 240907 NPWIWX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 507 AM EDT MON SEP 24 2012 ...AREAS OF FROST EXPECTED TONIGHT... .CANADIAN HIGH PRESSURE WILL BUILD INTO THE REGION TONIGHT ALLOWING WINDS TO DIMINISH AND SKIES TO CLEAR. THIS WILL SUPPORT COOL OVERNIGHT LOWS INTO THE LOW TO MID 30S WITH AREAS OF FROST EXPECTED. INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004- 005-015-016-024-025-241200- /O.CON.KIWX.FR.Y.0006.000000T0000Z-120924T1200Z/ LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB- STARKE-PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN- WHITE-CASS IN-MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD- JAY-BERRIEN-CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS- FULTON OH-DEFIANCE-HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...NEW CARLISLE...WALKERTON...ELKHART...GOSHEN... NAPPANEE...LAGRANGE...TOPEKA...SHIPSHEWANA...ANGOLA...FREMONT... KENDALLVILLE...LIGONIER...ALBION...AUBURN...GARRETT...KNOX... NORTH JUDSON...BASS LAKE...WINAMAC...FRANCESVILLE...MEDARYVILLE... PLYMOUTH...BREMEN...CULVER...ROCHESTER...AKRON...WARSAW... WINONA LAKE...SYRACUSE...MENTONE...COLUMBIA CITY...TRI-LAKES... SOUTH WHITLEY...FORT WAYNE...NEW HAVEN...MONTICELLO...BROOKSTON... MONON...LOGANSPORT...ROYAL CENTER...PERU...GRISSOM AFB...MEXICO... WABASH...NORTH MANCHESTER...HUNTINGTON...ROANOKE...BLUFFTON... OSSIAN...DECATUR...BERNE...MARION...GAS CITY...UPLAND... HARTFORD CITY...MONTPELIER...PORTLAND...DUNKIRK...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS... MARCELLUS...STURGIS...THREE RIVERS...WHITE PIGEON...MENDON... COLDWATER...BRONSON...HILLSDALE...LITCHFIELD...JONESVILLE... BRYAN...WAUSEON...ARCHBOLD...FAYETTE...SWANTON...DEFIANCE... SHERWOOD...HICKSVILLE...NAPOLEON...DESHLER...LIBERTY CENTER... PAULDING...ANTWERP...MELROSE...OTTAWA...PANDORA...KALIDA... FORT JENNINGS...VAN WERT...DELPHOS...OHIO CITY...LIMA... SPENCERVILLE 507 AM EDT MON SEP 24 2012 /407 AM CDT MON SEP 24 2012/ ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT /7 AM CDT/ THIS MORNING... HAZARDOUS WEATHER... * TEMPERATURES WILL REMAIN IN THE 30S DURING THE PREDAWN HOURS... WHICH COMBINED WITH LIGHT WINDS AND MAINLY CLEAR SKIES... WILL CAUSE AREAS OF FROST TO FORM. * ISOLATED AREAS MAY SEE TEMPERATURES BRIEFLY DROP TO NEAR FREEZING. IMPACTS... * SENSITIVE VEGETATION COULD BE DAMAGED BY FROST EARLY THIS MORNING IF LEFT UNPROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
562 WWUS73 KIWX 240913 CCA NPWIWX URGENT - WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE NORTHERN INDIANA 509 AM EDT MON SEP 24 2012 ...AREAS OF FROST EARLY THIS MORNING... .CANADIAN HIGH PRESSURE MOVING THROUGH THE REGION EARLY THIS MORNING WAS CAUSING COOL TEMPERATURES WITH LIGHT WINDS AND MAINLY CLEAR SKIES. THIS WILL RESULT IN AREAS OF FROST FORMING BEFORE SUNRISE. INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004- 005-015-016-024-025-241200- /O.COR.KIWX.FR.Y.0006.000000T0000Z-120924T1200Z/ LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB- STARKE-PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN- WHITE-CASS IN-MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD- JAY-BERRIEN-CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS- FULTON OH-DEFIANCE-HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...NEW CARLISLE...WALKERTON...ELKHART...GOSHEN... NAPPANEE...LAGRANGE...TOPEKA...SHIPSHEWANA...ANGOLA...FREMONT... KENDALLVILLE...LIGONIER...ALBION...AUBURN...GARRETT...KNOX... NORTH JUDSON...BASS LAKE...WINAMAC...FRANCESVILLE...MEDARYVILLE... PLYMOUTH...BREMEN...CULVER...ROCHESTER...AKRON...WARSAW... WINONA LAKE...SYRACUSE...MENTONE...COLUMBIA CITY...TRI-LAKES... SOUTH WHITLEY...FORT WAYNE...NEW HAVEN...MONTICELLO...BROOKSTON... MONON...LOGANSPORT...ROYAL CENTER...PERU...GRISSOM AFB...MEXICO... WABASH...NORTH MANCHESTER...HUNTINGTON...ROANOKE...BLUFFTON... OSSIAN...DECATUR...BERNE...MARION...GAS CITY...UPLAND... HARTFORD CITY...MONTPELIER...PORTLAND...DUNKIRK...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS... MARCELLUS...STURGIS...THREE RIVERS...WHITE PIGEON...MENDON... COLDWATER...BRONSON...HILLSDALE...LITCHFIELD...JONESVILLE... BRYAN...WAUSEON...ARCHBOLD...FAYETTE...SWANTON...DEFIANCE... SHERWOOD...HICKSVILLE...NAPOLEON...DESHLER...LIBERTY CENTER... PAULDING...ANTWERP...MELROSE...OTTAWA...PANDORA...KALIDA... FORT JENNINGS...VAN WERT...DELPHOS...OHIO CITY...LIMA... SPENCERVILLE 509 AM EDT MON SEP 24 2012 /409 AM CDT MON SEP 24 2012/ ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT /7 AM CDT/ THIS MORNING... HAZARDOUS WEATHER... * TEMPERATURES WILL REMAIN IN THE 30S DURING THE PREDAWN HOURS... WHICH COMBINED WITH LIGHT WINDS AND MAINLY CLEAR SKIES... WILL CAUSE AREAS OF FROST TO FORM. IMPACTS... * SENSITIVE VEGETATION COULD BE DAMAGED BY FROST EARLY THIS MORNING IF LEFT UNPROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
549 WWUS73 KIWX 241136 NPWIWX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 736 AM EDT MON SEP 24 2012 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004- 005-015-016-024-025-241245- /O.EXP.KIWX.FR.Y.0006.000000T0000Z-120924T1200Z/ LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB- STARKE-PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN- WHITE-CASS IN-MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD- JAY-BERRIEN-CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS- FULTON OH-DEFIANCE-HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...NEW CARLISLE...WALKERTON...ELKHART...GOSHEN... NAPPANEE...LAGRANGE...TOPEKA...SHIPSHEWANA...ANGOLA...FREMONT... KENDALLVILLE...LIGONIER...ALBION...AUBURN...GARRETT...KNOX... NORTH JUDSON...BASS LAKE...WINAMAC...FRANCESVILLE...MEDARYVILLE... PLYMOUTH...BREMEN...CULVER...ROCHESTER...AKRON...WARSAW... WINONA LAKE...SYRACUSE...MENTONE...COLUMBIA CITY...TRI-LAKES... SOUTH WHITLEY...FORT WAYNE...NEW HAVEN...MONTICELLO...BROOKSTON... MONON...LOGANSPORT...ROYAL CENTER...PERU...GRISSOM AFB...MEXICO... WABASH...NORTH MANCHESTER...HUNTINGTON...ROANOKE...BLUFFTON... OSSIAN...DECATUR...BERNE...MARION...GAS CITY...UPLAND... HARTFORD CITY...MONTPELIER...PORTLAND...DUNKIRK...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS... MARCELLUS...STURGIS...THREE RIVERS...WHITE PIGEON...MENDON... COLDWATER...BRONSON...HILLSDALE...LITCHFIELD...JONESVILLE... BRYAN...WAUSEON...ARCHBOLD...FAYETTE...SWANTON...DEFIANCE... SHERWOOD...HICKSVILLE...NAPOLEON...DESHLER...LIBERTY CENTER... PAULDING...ANTWERP...MELROSE...OTTAWA...PANDORA...KALIDA... FORT JENNINGS...VAN WERT...DELPHOS...OHIO CITY...LIMA... SPENCERVILLE 736 AM EDT MON SEP 24 2012 /636 AM CDT MON SEP 24 2012/ ...FROST ADVISORY WILL EXPIRE AT 8 AM EDT /7 AM CDT/ THIS MORNING... THE FROST ADVISORY WILL EXPIRE AT 8 AM EDT /7 AM CDT/ THIS MORNING. TEMPERATURES WILL RISE INTO THE LOWER 40S BY 9 AM EDT. THEREFORE...THE FROST ADVISORY WILL BE ALLOWED TO EXPIRE. PRECAUTIONARY/PREPAREDNESS ACTIONS... * SEND REPORTS TO NWS NORTHERN INDIANA OR VISIT WEATHER.GOV/IWX FOR MORE INFORMATION. && $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this frost advisory went out at Sep 23, 1:02 PM EDT, 2 hours 15 minutes earlier.
Area forecast discussion, Sep 23, 1:02 PM EDT, 2 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
102 PM EDT SUN SEP 23 2012
.AVIATION...18Z TAFS
VFR CONDITIONS ARE EXPECTED THIS PERIOD. WINDS NW AT 10-14 KNOTS
THIS AFTERNOON WILL GIVE WAY TO LIGHT/VARIABLE WINDS OVERNIGHT AS
HIGH PRESSURE BUILDS INTO THE OH VALLEY. SCT/BKN LAKE EFFECT
STRATO CU DECK NEAR 5 KFT SHOULD SCATTERED OUT LATE THIS AFTN AND
EVENING LEAVING CLEAR SKIES TONIGHT INTO TOMORROW MORNING.
&&
.PREV DISCUSSION... /ISSUED 421 AM EDT SUN SEP 23 2012/
SHORT TERM.../TODAY THROUGH MONDAY NIGHT/
STILL SOME STRATO CU OVER SRN LAKE MICHIGAN STREAMING INTO NRN
PORTION OF THE CWA BUT LOW LEVEL FLOW BECOMING MORE ANTICYCLONIC
WHICH SEEMS TO BE HAVING AN IMPACT ON LAKE EFFECT SHOWERS WHICH
HAVE NEARLY COMPLETELY DIMINISHED OVER OUR CWA EARLY THIS MORNING.
ANOTHER SHRTWV DROPPING SOUTH INTO MN THIS MORNING AND WHILE IT IS
CONSIDERABLY WEAKER THAN YESTERDAY'S... IT MAY BE SUFFICIENT
COMBINED WITH DIURNAL HEATING AND RESULTANT WK INSTABILITY TO GET
SCT SHOWERS GOING AGAIN OVER N-NE PORTION OF CWA AND SRN LAKE
MICHIGAN AS IT MOVES THROUGH THE AREA TODAY. LOW LEVEL CAA CONTG
ATTM AND THERMAL TROF WILL BE OVER THE AREA TODAY KEEPING TEMPS
WELL BLO NORMAL... BUT SHOULD BE MORE SUNSHINE THAN SATURDAY SO
EXPECT HIGHS WILL GENERALLY BE A LITTLE ABOVE YESTERDAYS.
SFC RIDGE WILL MOVE ACROSS THE CWA TONIGHT AS HIGH MOVES SE ACROSS
THE LWR OH VALLEY. THIS SHOULD ALLOW SKIES TO CLEAR ACROSS THE
ENTIRE CWA. WINDS WILL LIKELY BECOME CALM OVER MOST OF THE AREA FOR
A PERIOD EARLY IN THE NGT... BUT INCREASED GRADIENT MIXING SHOULD
OVERSPREAD THE AREA LATE. GIVEN OVERALL GOOD RADIATIONAL COOLING...
NO ARGUMENTS WITH MOS CONSENSUS WHICH WAS A LITTLE COOLER MOST OF
THE CWA THAN PREVIOUS FCST... BUT GIVEN INCREASING GRADIENT LATE...
MADE NO CHANGE TO AREAS/PATCHY FROST FCST FOR THE OVERNIGHT PERIOD.
SWLY LOW LEVEL FLOW WILL INCREASE IN OUR AREA MONDAY AS RIDGE
MOVES EAST TO THE MID ATLANTIC STATES AND ANOTHER SHRTWV/CDFNT
DROPS SE INTO THE UPR GRTLKS. DRY AIRMASS SHOULD RESULT IN SUNNY
SKIES WITH WAA/MIXING ALLOWING FOR WARMER HIGHS IN THE M60S.
WK SHRTWV EJECTING OUT OF WRN TROF IS EXPECTED MOVE EAST INTO THE
CENTRAL PLAINS MON NGT RESULTING IN LLJ DVLPG FROM THE SRN PLAINS TO
THE MID MS/LWR OH VALLEYS. SHOWERS/TSTMS EXPECTED TO DVLP AT NOSE OF
THIS LLJ OVERNIGHT. THIS CONVECTION WILL PRBLY BE SOUTH OF OUR
CWA... THOUGH SOME REACHING FAR SW PORTION NOT TOTALLY OUT OF THE
QUESTION. FOR NOW MAINTAINED DRY FCST. SW WINDS SHOULD CONT MOST IF
NOT THE ENTIRE NIGHT KEEPING TEMPS ABOUT 10F HIGHER THAN SUNDAY
NIGHT.
LONG TERM.../TUESDAY THROUGH SATURDAY/
MODELS SEEM TO BE COMING INTO SOMEWHAT BETTER AGREEMENT ON STRONG
RIDGE PUSHING SOUTH ACROSS THE UPPER GREAT LAKES AT THE START OF THE
PERIOD...FORCING A BAROCLINIC ZONE SOUTH INTO THE REGION. INCREASING
MSTR AND ASSOCIATED ISENTROPIC LIFT TAKES A RUN AT THE
AREA...ESPECIALLY TUES NGT AS FRONT ENTERS THE FORECAST AREA.
HOWEVER...CONCERN LOOMS AS TO EXACTLY HOW FAR NORTH INTO THE REGION
THIS MSTR GETS BEFORE BEING PUSHED SOUTH ONCE AGAIN. HAVE CONTINUED
WITH PREV THINKING OF LOWER POPS IN SOUTHERN AREAS TUES AND CHC POPS
TUES NGT WITH DEPARTURE OF MSTR INTO WEDS. WHILE GUIDANCE SUGGESTS
ABOVE NORMAL TEMPS COULD BE IN STORE TUESDAY AHEAD OF THE
FRONT...INCREASING HIGH LEVEL MSTR COULD BE JUST ENOUGH TO PUT A
DAMPER ON WARMER AIR SO HAVE BLENDED BETWEEN PREVIOUS/MAV/MET/ECX.
RIDGE WILL SETTLE IN FOR WEDS THROUGH AT LEAST THURSDAY WITH DRY
CONDITIONS AND NEAR OR SLIGHTLY BELOW NORMAL TEMPS ON TAP. MODELS
CONTINUE TO AGREE ON ENERGY MOVING ALONG THE FRONT OVER THE WEEKEND
WITH CYCLOGENESIS OCCURRING TO BRING CHANCE OF SHOWERS/STORMS ALONG
THE BOUNDARY. HOWEVER...DIFFERENCES IN FINAL RESTING PLACE OF THE
FRONT ABOUND WITH GFS BRINGING THE SFC WAVE ACROSS THE SOUTHERN
GREAT LAKES WITH STRONG LIFT AND MSTR IN PLACE TO BRING A DECENT
SHOT OF RAIN. ON THE FLIP SIDE...ECMWF (00Z AND 12Z RUNS) CONTINUE
TO KEEP A MORE SUPPRESSED FRONTAL LOCATION WITH HIGH PRESSURE STILL
IN CONTROL. ALLBLEND OF GUIDANCE PLASTERS THE AREA IN SLGT CHC/CHC
POPS INTO THE WEEKEND. AT THIS POINT...DON'T FEEL ON PLAYING A FLIP
FLOP GAME WITH MODELS OBVIOUSLY NOT FULLY KEYED INTO PRECIP
POTENTIAL. LESSER OF 2 EVILS IS TO CONTINUE WITH DRY FORECAST FOR
THE WEEKEND AND INCREASE CLOUD COVER SOMEWHAT ACROSS THE SOUTH.
&&
.IWX WATCHES/WARNINGS/ADVISORIES...
IN...FROST ADVISORY FROM 3 AM EDT /2 AM CDT/ TO 9 AM EDT /8 AM CDT/
MONDAY FOR INZ003>009-012>018-020-022>027-032>034.
RIP CURRENT RISK THROUGH MONDAY MORNING FOR INZ003.
MI...FROST ADVISORY FROM 3 AM TO 9 AM EDT MONDAY FOR MIZ077>081.
RIP CURRENT RISK THROUGH MONDAY MORNING FOR MIZ077.
OH...FROST ADVISORY FROM 3 AM TO 9 AM EDT MONDAY FOR OHZ001-002-004-
005-015-016-024-025.
LM...SMALL CRAFT ADVISORY UNTIL 9 AM EDT MONDAY FOR LMZ043-046.
&&
SHORT TERM...JT
LONG TERM...FISHER
AVIATION...STEINWEDELHazardous weather outlook, Sep 23, 4:10 AM EDT, 11 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 410 AM EDT SUN SEP 23 2012 LMZ043-046-240815- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 410 AM EDT SUN SEP 23 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT HAZARDOUS CONDITIONS FOR SMALL CRAFT WILL CONTINUE THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY HAZARDOUS CONDITIONS FOR SMALL CRAFT WILL LIKELY PERSIST INTO MONDAY NIGHT. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE INZ003-MIZ077-240815- LA PORTE-BERRIEN- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN 410 AM EDT SUN SEP 23 2012 /310 AM CDT SUN SEP 23 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT THERE IS A HIGH RISK OF RIP CURRENTS ALONG THE BERRIEN AND LA PORTE COUNTY SHORELINES THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY AN INCREASED RISK FOR RIP CURRENTS WILL LIKELY CONTINUE INTO MONDAY NIGHT ALONG THE BERRIEN AND LA PORTE COUNTY SHORELINES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX INZ004>009-012>018-020-022>027-032>034-MIZ078>081-OHZ001-002-004-005- 015-016-024-025-240815- ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-PULASKI- MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-MIAMI- WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-CASS MI- ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-HENRY- PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...SOUTH BEND...MISHAWAKA...ELKHART... GOSHEN...LAGRANGE...TOPEKA...ANGOLA...KENDALLVILLE...LIGONIER... AUBURN...GARRETT...KNOX...NORTH JUDSON...WINAMAC...FRANCESVILLE... PLYMOUTH...BREMEN...ROCHESTER...WARSAW...WINONA LAKE... COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...MONTICELLO... BROOKSTON...LOGANSPORT...PERU...WABASH...NORTH MANCHESTER... HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...BERNE...MARION... HARTFORD CITY...MONTPELIER...PORTLAND...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON... ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA... PANDORA...VAN WERT...DELPHOS...LIMA 410 AM EDT SUN SEP 23 2012 /310 AM CDT SUN SEP 23 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT FROST IS POSSIBLE LATER TONIGHT...ESPECIALLY ALONG AND SOUTH OF ROUTE 30. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX
The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 22, 9:02 PM EDT | Special Weather Statement | IWX | Cass | 58 min |
Nearby
Frost Advisories in Indiana, 2012Frost Advisories in Ohio, 2012Frost Advisories in Michigan, 2012Every frost advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.